MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ELECTROBLD RSECTR,ELITE4.5/3BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. ELECTROBLD RSECTR,ELITE4.5/3BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 7209700
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during the procedure the blade did not perform the coagulation function, which caused delay during the procedure (40 minutes).The procedure was completed successfully by using a smith & nephew backup device (super turbovac).There was no damage to the patient.The patient is stable.
 
Additional Manufacturer Narrative
Visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product to look at.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.Our quality department will continue to monitor for trends.

Brand Name
ELECTROBLD RSECTR,ELITE4.5/3BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8020693
Report Number3003604053-2018-00168
Device Sequence Number16489473
Product Code GEI
UDI-Device Identifier03596010475558
UDI-Public03596010475558
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K012314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue Number7209700
Device Lot Number4241283
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1